Hail, Custer
- When
- August 8, 1:15 PM MST to 1:30 PM MST
- Where
- Custer County, 6 mi NW of Custer
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.833, -103.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 8, 7:50 AM MST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 850 AM MDT FRI AUG 8 2003 LATEST SFC ANALYSIS PLACES LOW OVER NE WY WITH A GOOD PRESS GRAD OVER WRN AND CENT SD. SATELLITE INDC SOME CIRRUS FROM EXPIRED CB EARLIER THIS MORNING ALONG WITH A LINE OF CONVECTIVE CLOUDS ACROSS NE WY AND NW SD. KUDX RADAR INDC DEVELOPING LINE OF TSTM OVER NE WY BUT AREA OF CONVECTION OVER NW SD/SW ND DIMINISHING IN COVERAGE AND INTENSITY. CURRENT FORECAST ON TRACK HAVE UPDATED TO MENTION PRECIP OVER NE WY WHICH HAS BEGUN A COUPLE HOURS EARLIER THAN PREVIOUSLY THOUGHT. REST OF FORECAST LOOKS GOOD. .UNR...NONE. 99
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-091300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 652 AM MDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. THE MAIN THREAT FROM THESE SEVERE THUNDERSTORMS WILL BE WIND GUSTS GREATER THAN 60 MPH AND LARGE HAIL. STORMS WILL DEVELOP THIS AFTERNOON AS A SURFACE TROUGH MOVES ACROSS NORTHEAST WYOMING INTO FAR WESTERN SOUTH DAKOTA. A COUPLE OF UPPER LEVEL DISTURBANCES WILL ALSO BE APPROACHING FROM OVER THE ROCKIES. THESE STORMS WILL ALSO MOVE VERY SLOWLY AND SOME LOCALLY HEAVY RAIN IS ALSO POSSIBLE OVER FAR WESTERN SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RIDGE OF HIGH PRESSURE WILL KEEP TEMPERATURES WARM THROUGH AT LEAST EARLY NEXT WEEK WITH HIGHS REMAINING IN THE 90S TO NEAR 100. MONSOONAL MOISTURE AND DAYTIME HEATING IS SUFFICIENT TO PRODUCE AN ISOLATED TO WIDELY SCATTERED THUNDERSTORMS SATURDAY WHEN THERE IS ANOTHER SLIGHT RISK FOR SEVERE STORMS ACROSS THE AREA. MONDAY AND TUESDAY WILL SEE ANOTHER CHANCE FOR THUNDERSTORMS AS A COUPLE MORE DISTURBANCES START TO BREAK DOWN THE RIDGE AND BRING IN SOME COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378083.